MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP 4.5 TI SINGLE INNIE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP 4.5 TI SINGLE INNIE; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 186100001
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during growing rod lengthening procedure, after exposure of the original existing hardware, the surgeon determined that the interface between the wedding band connector and the rod was loose.The surgeon could immediately tell that the single innie set screw locked into the connector on the open side of the 4.5 / 4.5 connector was stripped and cross threaded.He then attempted to implant a new single innie set screw which immediately cross threaded, removed that set screw, and also the original 4.5 / 4.5 connector.Then used in-situ benders to adjust the rod and implanted a new connector and determined that the original was damaged.There was a surgical delay of ten (10) minutes.There were no fragments generated.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: unknown rod (part#: unknown, lot#: unknown, quantity unknown); exp 4.5 ti op/clsd 4.5x4.5 (part#: 186172345, lot#: unknown, quantity 1).This report is for one (1) exp 4.5 ti single innie.This is report 1 of 2 for (b)(4).This complaint will capture the intra-op event (attempted to implant a new single innie set screw which immediately cross threaded) while (b)(4) will capture the post- op event (loosening of the interface between the wedding band connector and the rod, single set innie screw was stripped and crossed threaded, infection was present).

Brand Name
EXP 4.5 TI SINGLE INNIE
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9812368
Report Number1526439-2020-00674
Device Sequence Number11485627
Product Code MNI
UDI-Device Identifier10705034103846
UDI-Public(01)10705034103846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186100001
Device Catalogue Number186100001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2020
Initial Report FDA Received Date03/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR